MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504606X
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the guidewire of an 6f 11cm avanti + sheath introducer did not enter smoothly into the needle that had entered the blood vessel, then the operator pulled out the wire.When the wire came out, the condition of the wire was damaged.There were no reports of patient injury.The patient was undergoing a coronary artery bypass graft (cabg).One image was submitted for analysis.During visual inspection, an unraveled mini guidewire placed inside a plastic bag was noted.The reported "mini guidewire-resistance/friction¿ cannot be confirmed by photo analysis.However, the failure "mini guidewire- unraveled/stretched" was confirmed during the photo analysis.The root cause of the resistance/friction and the unraveled condition could not be conclusively determined as part of the picture evaluation.Withdrawing the mini guidewire from the needle after insertion is a possible cause of the unraveling.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿: if a needle with a metal cannula is used, do not withdraw the guidewire after it has been inserted as it may damage the guidewire.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the guidewire of an 6f 11cm avanti + sheath introducer did not enter smoothly into the needle that had entered the blood vessel.Then the operator pulled out the wire.When the wire came out, the condition of the wire was damaged.There were no reports of patient injury.The patient was undergoing a coronary artery bypass graft (cabg).The device will not be returned for evaluation.Addendum: per the picture analysis, the mini guidewire was unraveled.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18536911
Report Number9616099-2024-00023
Device Sequence Number7558254
Product Code DRE
UDI-Device Identifier10705032010054
UDI-Public(01)10705032010054(17)250930(10)18156934
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number504606X
Device Lot Number18156934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown